MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II COLONOVIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II COLONOVIDEOSCOPE
Model Number PCF-H180AL
Medical Device Problem Codes Break (1069); Crack (1135); Fluid/Blood Leak (1250); Dent in Material (2526)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device referenced in this report has been evaluated by olympus.The definitive cause of the customer's experience cannot be determined at this time.The investigation is ongoing.Physical evaluation of the complaint device reveals: the control knob leaks.There are deep dents in the plastic cover.The a-rubber glue is cracked.There are edge chip/scratches on the ob lens.The lg lens has 2 cracks.The image has one white dot in zone 2.The camera switch has 2 cuts.The insertion tube is non-olympus.The lg tube is non-olympus.The cover glass is loose.There is a broken angle wire causing no "up" angulation.The control knob has low tension and play.The labels are peeling.This report will be updated upon completion of the investigation or upon receipt of additional relevant information.
 
Event or Problem Description
It is reported during a procedure using a evis exera ii colonovideoscope, the angulation control knob was broken.The is no patient impact related to this occurrence.
 
Additional Manufacturer Narrative
This reported is being updated to provide investigation findings and additional information provided by the customer.The device history record (dhr) for the complaint device has been reviewed and it is confirmed that the device met all design and quality specification when it was shipped.Conclusion: the definitive cause of the user's experience could not be determined.Based on the available information the following are the presumed possible causes: it is possible that excessive force could have been applied causing the angulation wire to break.More than 10 years have past since the device was manufactured, it is possible there is age related deterioration.
 
Additional Manufacturer Narrative
Upon further review this has been determined to be not a reportable malfunction.Per the legal manufacturer, there is no potential for this issue to cause or contribute to a death or serious injury should it recur.

Brand Name
EVIS EXERA II COLONOVIDEOSCOPE
Common Device Name
COLONOVIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key11123231
Report Number8010047-2021-00941
Device Sequence Number14604101
Product Code FDF
UDI-Device Identifier04953170339899
UDI-Public04953170339899
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K100584
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPCF-H180AL
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/11/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/12/2020
Supplement Date Received by Manufacturer02/03/2021
03/09/2021
Initial Report FDA Received Date01/06/2021
Supplement Report FDA Received Date03/02/2021
03/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1